# SDR 2017FA0000237

- Difficulty date: June 5, 2017
- Submitted: June 6, 2017
- Operation: General aviation
- Aircraft: N267MA
- Make and model: Gippld GA8TC320
- Aircraft serial: 11167
- Aircraft time: 212 hours
- Engine: Lyc TIO540AH1A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Diffuser
- Part number: 56G26069
- Condition: Damaged
- Location: Engine
- Part time: 212 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AN ANNUAL INSPECTION,  THE TECHNICIAN DROPPED THE OIL ON THE AIRCRAFT AND CLOSED THE SUMP DRAIN. LEFT FOR THE EVENING. UPON RETURN, NOTICED OIL LEAKING FROM THE SUMP DRAIN.  REMOVED THE QUICK DRAIN AND FOUND A PIECE OF BROKEN SAFETY FROM A BOLT HEAD STUCK IN THE DRAIN. UPON FURTHER INSPECTION WITH A BORE SCOPE,  FOUND THE DIFFUSER PLATE INSIDE OF THE OIL SUMP HAD SHED A SAFETY FROM THE RETAINING BOLTS THAT HOLD THE PLATE. ALONG WITH THE DIFFUSER BEING CRACKED AND BROKEN IN MULTIPLE PLACES. LYCOMING SAID THAT THEY HAD CHANGED THE METALLURGY IN THIS PART.
